Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lypoatrophy and drug change
Dec 14, 2008

Dear Doctors, I just came apon this site while doing research on lypoatrophy/distrophy. Here is my question- I have been on Combivir and Sustiva since I was a trial canidate in 1997. It has been extremely successful for me (last labs,non-detect and CD4 count of 685-same range for all these years). I am a very healthy and lucky person BUT since about a year ago family members and friends have asked where my butt has gone and why I have such prominent viens in my legs. I also have a bulging belly that I have to hold in all the time. My cholestrol levels are 249-299 with a low cholestrol diet and good gene make up. I read Sustiva is most likely the culprit and would like to change that drug to something else before this gets much worse. My own doctor only suggested me adding Lipitor. Instead of adding another drug I would prefer to substitute if possible. Thanks in advance and great site! Suggestions please.

Response from Dr. Henry

Though efavirenz may contribute to increased belly fat and higher cholesterol the Combivir may also contribute (consider switch to Truvada or Epzicom if HLA B5701 negative and not at for heart disease). Switching off efavirenz to a boosted PI or raltegravir has not been studied much so at this time the impact on belly fat and cholesterol is uncertain. Efavirenz usually compares favorably to protease inhibitors for those parameters and data is still limited for raltegravir but that appears to be a promising option. Diet, exercise, fish oil, fibrates, and/or statins all can improve elevated lipids in this setting. KH



Previous
Muscle aches and high Triglycride
Next
Sustiva the cause of diminished sperm production

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement